Alert archive / New Jersey / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Dec 18, 2016, 1:29 PM EST for 4 states. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 18, 2016, 1:29 PM EST (18:29 UTC)
- Expired
- Dec 18, 2016, 3:30 PM EST
- In force
- 2 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
New Castle County, DE, Cecil County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 21 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 1:34 PM EST | NON-TSTM WND GST 60 | 10 W Fricks, PA | VIA NWSCHAT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 735 m²/s²
- 0-3 km storm-relative helicity
- 816 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
878
WWUS81 KPHI 181829
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
129 PM EST SUN DEC 18 2016
DEZ001-002-MDZ008-012-NJZ001-007>010-012>027-PAZ060>062-070-071-
101>106-182030-
Kent-New Castle-Cecil-Kent-Sussex-Somerset-Morris-Eastern
Monmouth-Western Monmouth-Coastal Ocean-Coastal Atlantic-Cape
May-Atlantic-Hunterdon-Mercer-Warren-Camden-Ocean-Salem-Cumberland-
Atlantic Coastal Cape May-Southeastern
Burlington-Middlesex-Northwestern
Burlington-Gloucester-Northampton-Philadelphia-Lehigh-Berks-Western
Montgomery-Western Chester-Eastern Montgomery-Lower Bucks-Eastern
Chester-Delaware-Upper Bucks-
129 PM EST SUN DEC 18 2016
...A Strong cold front with a LINE OF SHOWERS WILL AFFECT NEW
CASTLE...NORTHEASTERN KENT... NORTHEASTERN KENT...NORTHEASTERN
CECIL...GLOUCESTER...CAMDEN... CENTRAL
WARREN...MERCER...HUNTERDON...CAPE MAY...ATLANTIC...
MONMOUTH...SOMERSET...SALEM...MORRIS...MIDDLESEX...OCEAN...
BURLINGTON...CUMBERLAND...EASTERN SUSSEX...SOUTHEASTERN LEHIGH...
SOUTHEASTERN BERKS...BUCKS...DELAWARE...MONTGOMERY...PHILADELPHIA...
CHESTER AND SOUTH CENTRAL NORTHAMPTON COUNTIES...
At 123 PM EST, radar indicated the cold front was along a line
extending from Plattekill to near Delta. Movement was southeast at
35 to 40 mph.
Northwest wind gusts of 40 to 50 mph will occur in most areas with
this strong cold front. Thereafter, the gusts will drop down to
around 30 mph a few minutes after the cold frontal passage and
associated sharp temperature drop. A 57 mph will gust occurred at
High Point New Jersey.
This front will be near... Rising Sun around 140 PM EST. Woodlawn
and Farmington around 145 PM EST. Bay View around 150 PM EST.
North East and Charlestown around 155 PM EST. Hollywood Beach
around 205 PM EST. Cayots and Brantwood around 210 PM EST.
Bohemias Mills around 215 PM EST. Middletown, Warwick and Mount
Pleasant around 220 PM EST.
Other locations impacted by these showers include Springfield, West
Conshohocken, Montgomeryville, Sellersville, Cornwells
Heights-Eddington, Collingswood, Berkeley Heights, Fort Dix, Trooper
and Nws Office.
Vehicles should be prepared for sudden shifting winds, especially
on bridges and overpasses.
LAT...LON 4028 7398 3966 7418 3969 7414 3967 7416
3893 7497 3916 7489 3939 7543 3972 7551
3946 7559 3920 7540 3911 7541 3972 7623
4127 7450 4104 7450 4091 7427 4060 7446
4043 7400 4048 7402 4048 7401 4047 7400
TIME...MOT...LOC 1823Z 306DEG 31KT 4161 7405 3971 7627
$$
dragWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Dec 18, 9:30 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 18, 9:30 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
930 AM EST Sun Dec 18 2016
.SYNOPSIS...
Low pressure over New York State will pass north of Maine this
afternoon and trail a cold front through the mid Atlantic states.
Strong high pressure follows Monday and Tuesday, then weakens
Wednesday. Great Lakes low pressure on Thursday...swings a cold
front our way Thursday evening, followed by high pressure Friday and
Saturday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The warm front continues to make slow progress north across the
region this morning, with temperature gradients in excess of 20
degrees near the I-78 corridor. This has mixed out much of the
fog to the south of this area, while visibilities in remaining
fog to the north have improved to greater than 1/4 SM. The fog
should gradually dissipate over this area with the cold frontal
passage this afternoon. While there was some isolated thunder
earlier this morning, the window of opportunity has closed with
the steeper lapse rates and more unstable air moving offshore.
Additional showers will overspread the region today with the
passage of the cold front, as high temperatures occur this
morning into the early afternoon, then fall off behind the front.
Gusty southwest winds this morning will subside, only to become
northwest and increase into the afternoon and evening, with gusts
up to around 30 mph.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Cold front continues to push to the south this evening, and high
pressure currently over the Central Plains states will begin to nose
its way into the Great Lakes.
Strong CAA ahead of that high will usher a cold and dry airmass into
the Northeast and Mid-Atlantic, and temps tonight will crash into
the teens across most of SE PA and NJ, and into the low 20s along
the I-95 corridor and into the Delmarva.
Pressure gradient slackens this evening, and NW flow diminishes to 5-
10 MPH. Wind chills late tonight will drop into the single digits in
the Poconos to the teens elsewhere.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
**Not much wintry weather expected in our forecast area through
Christmas day**
500 MB: Below normal heights in Canada and generally above normal
heights over the southeast USA should lead to an enhanced jet stream
this week. One notable short wave crosses the Great Lakes and
Ohio Valley region on Thursday.
Temperatures: Calendar day averages about 5 degrees below normal
Monday and Tuesday, near normal Wednesday, warming to between 5
and 10 degrees above normal Friday and Saturday.
Forecast basis: Unless otherwise noted, a 50 50 blend of the 00z/18
GFS/NAM MOS guidance Monday-Tuesday thereafter the 00z/18 GFS MEXMOS
Tuesday night, and then the 05z/18 WPC guidance Wednesday-Saturday,
at times blended with the 00z/18 GFS MEXMOS guidance or the long
term temps were adjusted because of the 00z/18 ECMWF 18z 2m temp
fields.
The dailies...
Monday...Colder northerly flow with some cirrus Monday clearing
after sunset. High confidence.
Tuesday...a beautiful sunny day, albeit a bit chilly. Light wind.
High confidence.
Wednesday...Still nice but with increasing cirrus. High confidence.
Thursday...a period of rain likely, probably Thursday afternoon or
evening. Small chance some wintry pcpn to the northwest of I-95,
but wintry pcpn is the low confidence portion of the forecast.
Friday...Partly to mostly sunny. Northwest wind gusts 25 mph.
High confidence.
Saturday...Mostly sunny. Average confidence.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
Today...Widespread VLIFR VSBY continues to lift to IFR and MVFR,
but generally IFR conditions expected in SHRA as a cold front
moves across the region. That front tracks across the region
today, and should be through KABE/KRDG by 18Z, through
KTTN/KPNE/KPHL by 21Z, and through KILG/KMIV/KACY by 23Z. SW flow
ahead of that front will range from 5-10 KT, and also anticipating
60 KT LLJ at 2000 FT to pass through the terminals this morning.
Will keep LLWS in the TAF for this.
IFR/LIFR conditions in SHRA until just after the cold front passes
through. Behind the front, conditions gradually improve to VFR. NW
winds increase to around 15 KT with 20-25 KT gusts from late
afternoon through early evening.
Tonight...VFR. NW winds gradually diminish to 5-10 KT.
OUTLOOK...
Monday through Tuesday...VFR. N winds gusty 15 kt Monday and light
wind on Tuesday. High confidence.
Wednesday...VFR. Light wind. High confidence.
Thursday...VFR becoming MVFR, especially late day or evening in a
period of rain. Small chance of wintry pcpn mixed in at KABE and
KRDG. S winds 10 kt shifting northwest late at night? High
confidence.
&&
.MARINE...
Strong SW flow continues ahead of an approaching cold front. 75
KT jet at 850 MB will pass across the waters this morning, but
with inversion at the surface, not expecting those winds to mix
down. Nonetheless, 25-30 KT gusts will continue for most of the
day. Lowered VSBY in SHRA/fog until frontal passage. Occasional 35
KT gusts possible this morning, mainly over the northern ocean
waters.
Behind the front, there is a window where gales are possible, but
with the strongest winds east of the PHI waters, not expecting
widespread gales, so will not issue a Gale Warning.
Strong NW flow continues tonight. SCA conditions end on DE Bay by
06Z, and end on the ocean waters by daybreak Monday.
OUTLOOK...
Monday...Leftover SCA early in the day with gusty northerly winds
diminishing to 20 kt by late morning. High confidence.
Tuesday through Thursday...Sub-SCA conditions. High confidence.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 11 AM EST Monday for ANZ450>455.
Small Craft Advisory until 1 AM EST Monday for ANZ430-431.
&&
Synopsis...Drag
Near Term...Franck/MPS
Short Term...MPS
Long Term...Drag
Aviation...Drag/Franck/MPS
Marine...Drag/Franck/MPSHazardous weather outlook, Dec 18, 6:53 AM EST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 653 AM EST SUN DEC 18 2016 NJZ001-007-PAZ054-055-061-062-191200- SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER ON ROADWAYS DURING THE DAY TODAY...ESPECIALLY WHERE LEAVES AND SNOW BLOCK STORM DRAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ060-070-071- 101>106-191200- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-191200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE MAY BE AN HOUR OF GALE FORCE SOUTHWEST WIND GUSTS THIS MORNING, AND THEN POSSIBLY AN HOUR OF NORTHWEST GALE FORCE WIND GUSTS WITH THE COLD FRONTAL PASSAGE BETWEEN 3 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-191200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 653 AM EST SUN DEC 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE MAY BE AN HOUR OF GALE FORCE SOUTHWEST WIND GUSTS THIS MORNING, AND THEN POSSIBLY AN HOUR OF NORTHWEST GALE FORCE WIND GUSTS WITH THE COLD FRONTAL PASSAGE BETWEEN 2 PM AND 5 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 18, 1:29 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
129 PM EST SUN DEC 18 2016
DEZ001-002-MDZ008-012-NJZ001-007>010-012>027-PAZ060>062-070-071-
101>106-182030-
Kent-New Castle-Cecil-Kent-Sussex-Somerset-Morris-Eastern
Monmouth-Western Monmouth-Coastal Ocean-Coastal Atlantic-Cape
May-Atlantic-Hunterdon-Mercer-Warren-Camden-Ocean-Salem-Cumberland-
Atlantic Coastal Cape May-Southeastern
Burlington-Middlesex-Northwestern
Burlington-Gloucester-Northampton-Philadelphia-Lehigh-Berks-Western
Montgomery-Western Chester-Eastern Montgomery-Lower Bucks-Eastern
Chester-Delaware-Upper Bucks-
129 PM EST SUN DEC 18 2016
...A Strong cold front with a LINE OF SHOWERS WILL AFFECT NEW
CASTLE...NORTHEASTERN KENT... NORTHEASTERN KENT...NORTHEASTERN
CECIL...GLOUCESTER...CAMDEN... CENTRAL
WARREN...MERCER...HUNTERDON...CAPE MAY...ATLANTIC...
MONMOUTH...SOMERSET...SALEM...MORRIS...MIDDLESEX...OCEAN...
BURLINGTON...CUMBERLAND...EASTERN SUSSEX...SOUTHEASTERN LEHIGH...
SOUTHEASTERN BERKS...BUCKS...DELAWARE...MONTGOMERY...PHILADELPHIA...
CHESTER AND SOUTH CENTRAL NORTHAMPTON COUNTIES...
At 123 PM EST, radar indicated the cold front was along a line
extending from Plattekill to near Delta. Movement was southeast at
35 to 40 mph.
Northwest wind gusts of 40 to 50 mph will occur in most areas with
this strong cold front. Thereafter, the gusts will drop down to
around 30 mph a few minutes after the cold frontal passage and
associated sharp temperature drop. A 57 mph will gust occurred at
High Point New Jersey.
This front will be near... Rising Sun around 140 PM EST. Woodlawn
and Farmington around 145 PM EST. Bay View around 150 PM EST.
North East and Charlestown around 155 PM EST. Hollywood Beach
around 205 PM EST. Cayots and Brantwood around 210 PM EST.
Bohemias Mills around 215 PM EST. Middletown, Warwick and Mount
Pleasant around 220 PM EST.
Other locations impacted by these showers include Springfield, West
Conshohocken, Montgomeryville, Sellersville, Cornwells
Heights-Eddington, Collingswood, Berkeley Heights, Fort Dix, Trooper
and Nws Office.
Vehicles should be prepared for sudden shifting winds, especially
on bridges and overpasses.
LAT...LON 4028 7398 3966 7418 3969 7414 3967 7416
3893 7497 3916 7489 3939 7543 3972 7551
3946 7559 3920 7540 3911 7541 3972 7623
4127 7450 4104 7450 4091 7427 4060 7446
4043 7400 4048 7402 4048 7401 4047 7400
TIME...MOT...LOC 1823Z 306DEG 31KT 4161 7405 3971 7627
dragThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:28 PM EST | Dense Fog Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 11 hr |
| Dec 18, 1:14 PM EST | Special Marine Warning | PHI | 2 hr | |
| Dec 18, 2:06 PM EST | Special Marine Warning | PHI | 114 min | |
| Dec 18, 2:33 PM EST | Special Marine Warning | PHI | 117 min | |
| Dec 18, 2:47 PM EST | Special Weather Statement | PHI | Atlantic, Cape May, Cumberland | 58 min |
| Dec 18, 3:24 PM EST | Special Marine Warning | PHI | 36 min | |
| Dec 18, 3:35 PM EST | Special Marine Warning | PHI | 85 min | |
| Dec 18, 3:52 PM EST | Special Weather Statement | PHI | Sussex | 38 min |
Nearby
Special Weather Statements in New Jersey, 2016Special Weather Statements in Pennsylvania, 2016Special Weather Statements in Maryland, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.